Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 382, NWS Atlanta, GA

July 5, 2009Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 5, 2009, 8:00 PM EDT for Murray County, Whitfield County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2009, 8:00 PM EDT (00:00 UTC)
Expired
Jul 5, 2009, 8:45 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 060000
SVRFFC
GAC213-313-060045-
/O.NEW.KFFC.SV.W.0382.090706T0000Z-090706T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT SUN JUL 5 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MURRAY COUNTY IN NORTHWEST GEORGIA
  NORTHEASTERN WHITFIELD COUNTY IN NORTHWEST GEORGIA

* UNTIL 845 PM EDT

* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR COHUTTA...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3484 8462 3482 8459 3481 8459 3481 8499
      3491 8500 3493 8498 3496 8498 3497 8497
      3500 8497 3500 8493 3500 8462
TIME...MOT...LOC 0000Z 265DEG 12KT 3495 8490

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:45 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 5, 6:45 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT SUN JUL 5 2009

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MEAN PATTERN REMAINS UNCHANGED WITH AN UPPER RIDGE SW U.S. AND A
DEEP POLAR VORTEX ACROSS THE NE U.S./SE CANADA. UPPER RIDGE HAS
RETROGRADED SLIGHTLY WEST AND FLATTENED...ALLOWING A MID-LATITUDE
SHORT WAVE AND THE WESTERLIES TO PENETRATE INTO THE SOUTHERN STATES.
UNSTABLE NW FLOW ALOFT HAS RE-ESTABLISHED ITSELF FROM THE MIDWEST
INTO THE SOUTHEAST STATES. A COLD FRONT HAS MOVED SE TO A
BNA-MEM-LIT-DFW LINE. MEANWHILE...AN OLD WARM FRONTAL BOUNDARY HAS
LIFTED NORTH INTO N GA. THIS HAS ALLOWED A VERY MOIST AIR MASS TO
DRIFT N INTO THE MID-SOUTH AND SOUTHEAST WITH DEWPOINTS INTO THE LOW
70S AND PWS ABOVE 2.00...PROBABLY SOME OF THE HIGHEST PWS THIS YEAR
AND MORE THAN AN INCH ABOVE READINGS JUST 24 HRS AGO. OVERNIGHT MCS
ACTIVITY DRIFTED INTO N GA EARLY THIS MORNING AN AS EXPECTED
WEAKENED CONSIDERABLY. THIS HAS LEFT WIDESPREAD CONVECTIVE DEBRIS
AND SCT SHRA/TSRA ACROSS THE N HALF OF THE CWA THIS MORNING.
SATELLITE SHOWS A NEAR SOLID CLOUD COVER FROM 40 DEG LATITUDE
SOUTHWARD TO THE GULF. THIS IS LIMITING DAYTIME HEATING.
HOWEVER...STRONGER DISTINCT CONVECTIVE ELEMENTS ARE STILL EVIDENT
WITHIN THE DECAYING COMPLEX. EVEN WITH CLOUD COVER...HIGH PWS AND
ANY HEATING WILL RESULT IN AT LEAST A MODERATELY UNSTABLE AIR MASS
THROUGH THE AFTERNOON AND INTO THE EVENING...SO WOULD EXPECT A
CORRESPONDING UPSWING IN CONVECTION. A FEW SEVERE TSRA ARE
POSSIBLE...ESPECIALLY IN CENTRAL GA WHERE BETTER INSTABILITY AND
OUTFLOW BOUNDARIES RESIDE. A FAIRLY HEALTHY 20-25KT SW-WSW LLJ WILL
ADD TO THE SEVERE THREAT THROUGH THE EVENING. I DO FEEL THAT THINGS
WILL BECOME QUITE A BIT MORE ACTIVE DURING THE EVENING THAN WE HAVE
SEEN THUS FAR THIS AFTERNOON. A SECOND ROUND OF CONVECTION...NOW
DEVELOPING IN NE TX/N LA/S AR IN RESPONSE TO A SECOND UPSTREAM SHORT
WAVE IN NW FLOW...WILL RIDE ALONG THE SOUTHWARD DRIFTING FRONTAL
BOUNDARY AND SHOULD REACH THE CWA IN THE FORM OF A WEAK TO MODERATE
MCS. THIS WILL LINGER INTO MON MORNING...BUT GRADUALLY WORK FURTHER
SOUTH INTO PRIMARILY CENTRAL GA BY MON AFTERNOON. GFS/NAM ARE
QUICKER TO PUSH DRY AIR INTO N GA THAN THE ECMWF...ALTHOUGH THE
ECMWF SHOWS LESS DEVELOPMENT OF A SECONDARY AREA OF CONVECTION
OVERNIGHT. ALL OF THE MODELS SHOW THE DEVELOPMENT OF A SECONDARY
WEAK SFC LOW ACROSS MS/AL BY EARLY MON...WHICH SHOULD DELAY DRYING
UNTIL LATER MON/MON NIGHT. GFS QPF LADEN WITH CONVECTIVE
FEEDBACK...SO PLAN TO LEAN HEAVILY TOWARD THE NOMINAL 0.50-1.00 INCH
AMOUNTS INDICATED BY THE ECMWF. AS NOTED YESTERDAY...THE PATTERN
REALLY QUITE SIMILAR TO THAT OF LAST WEEKEND AND THE FRONTAL
BOUNDARY WILL LIKELY STALL IN SOUTH GA BY TUE AND EVENTUALLY WASH
OUT. WILL KEEP N GA DRY AFTER MON...BUT WILL NEED TO HOLD ONTO AT
LEAST LOW POPS IN OUR SOUTHERN COUNTIES TUE.

FOR TEMPS...EXTENSIVE CLOUD COVER...HIGH DEWPOINTS...AND ONGOING
PCPN WILL RESULT IN A VERY UNIFORM AIR MASS OVERNIGHT. MOST AREAS
WILL SEE LOWS BETWEEN 70-75...EXCEPT THE FAR NORTH WHICH SHOULD HAVE
ENOUGH DRYING TO REACH THE UPPER 60S. MAV/MET MOS SHOWING IDENTICAL
MINS AT MOST N/C GA STATIONS TONIGHT...SO LITTLE IF ANY DEVIATION
PLANNED. MET MOS MAX TEMPS TUE SLIGHTLY MORE REASONABLE DEPICTING
SLIGHT DRYING IN THE NORTH AND EXTENSIVE CLOUD COVER REMAINING IN
CENTRAL AREAS. SLIGHTLY COOLER MINS AND WARMER MAX TEMPS IN ORDER
FOR TUE WITH INCREASED DRYING AND SUNSHINE EXPECTED FROM NORTH TO
SOUTH.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
STRONG SUBTROPICAL RIDGE BUILDS AND EXPANDS EASTWARD DURING THE
EXTENDED PERIODS. THE EARLY WEEK FRONTAL BOUNDARY IS LEFT ACROSS S
GA...WHERE IT WASHES OUT. DEEPER MOISTURE WILL REMAIN ACROSS
SOUTHERN SECTIONS AND GRADUALLY RETURN TO NORTHERN SECTIONS AS THE
WEEK PROGRESSES. THE ECMWF/GFS ARE SOMEWHAT AT ODDS AS TO HOW FAR
EAST THE UPPER RIDGE WILL EXPAND...WHICH HAS IMPLICATIONS AS TO
WHEN/IF THE NEXT NW FLOW SHORT WAVE WILL AFFECT THE SE STATES. FOR
MUCH OF THE WEEK...A WEAK TROUGH LINGERS ALONG THE GA/SC COAST
BETWEEN THE EXPANDING CENTRAL U.S. RIDGE AND A BERMUDA RIDGE
EXPANDING WESTWARD INTO FL. THIS LEAVES MOST OF THE FFC CWA ON THE
BACK SIDE OF THE UPPER TROUGH AND THE SUBSIDENCE SIDE OF THE UPPER
RIDGE. WILL CONFINE MENTION OF SHRA/TSRA TO THE FAR S/SE SECTIONS OF
THE CWA TUE-FRI CLOSEST TO THE DECAYING FRONTAL BOUNDARY. MUCH OF
THE CWA WILL SEE LITTLE IF ANY CONVECTION DURING THIS PERIOD. BOTH
MODELS AGREE WITH A NW FLOW SHORT WAVE AND ASSOCIATED WEAK FRONTAL
BOUNDARY WILL BRING AN INCREASING CHANCE OF SHRA/TSRA TO THE CWA BY
NEXT WEEKEND...ESPECIALLY SUN. AS THE UPPER RIDGE EXPANDS...SO DOES
THE HEAT. AFTER A FEW RELATIVELY MILD DAYS DURING THE FIRST HALF OF
THE WEEK...A CONSECUTIVE STRING OF 90-DEGREE DAYS WILL LIKELY RETURN
DURING THE LATER HALF OF THE WEEK AS 850MB TEMPS RISE TO +22C OR
BETTER. THE 12Z RUN OF THE GFS SHOWS THE UPPER RIDGE DRIFTING INTO
THE SE U.S. BY EARLY NEXT WEEK...LIKELY RESTYLING IN EVEN HOTTER
TEMPERATURES AND LITTLE IF ANY PCPN OTHER THAN
DIURNALLY...OROGRAPHICALLY INDUCED VERY ISOLD SHRA/TSRA.

&&

.AVIATION...
CONVECTION CONTINUING TO DEVELOP ALONG THE COLD FRONT NEAR THE
TENNESSEE AND GEORGIA STATE LINE...AS WELL AS ANOTHER AREA OVER
CENTRAL GEORGIA ASSOCIATED WITH A WEAK SHORT WAVE.  NORTHERN
CONVECTION CONTINUES TO WEAKEN AS IT APPROACHES THE FORECAST AREA
AND SHOULD STAY NORTH OF ATL AREA ND AHN TAF SITES THROUGH 13-15Z.
CONVECTION OVER ALABAMA SHOULD AFFECT CSG BETWEEN 00-04Z BEFORE
DIMINISHING.  SO FAR RAINFALL TOTALS ACROSS NORTH GEORGIA HAVE BEEN
WELL BELOW WHAT WAS PREVIOUSLY THOUGHT...WHICH SHOULD IMPACT THE
AMOUNT LOW CLOUDS THAT DEVELOP ACROSS THE AREA.  ATL AREA SITES
COULD SEE AN HOUR OR SO OF IFR CEILINGS TOWARD DAYBREAK BUT EXPECT
VISIBILITIES TO REMAIN IN MVFR CATEGORY AT OTHER SITES.  CEILINGS
SHOULD REMAIN MVFR OR VFR THROUGH 10-13Z AND RETURN TO MVFR AND VFR
AFTER 14Z.  WEST WINDS WILL CONTINUE THROUGH THE FORECAST PERIOD
WITH SPEEDS OF 4-8KTS.  AS FRONT PUSHES SOUTH THROUGH THE AREA
TOMORROW TAF SITES COULD SEE SHOWERS AFTER 14Z WITH SOME TSRA
POSSIBLE WITH AFTERNOON HEATING...MAINLY OVER CSG AND MCN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  85  69  87  68 /  70  60  10  10  10
ATLANTA         72  84  70  87  69 /  70  70  10  10  10
BLAIRSVILLE     66  82  69  83  65 /  50  40  10  10  10
CARTERSVILLE    70  85  69  89  66 /  60  50  10  10  10
COLUMBUS        74  84  70  91  71 /  70  70  30  10  10
GAINESVILLE     70  85  70  85  68 /  60  50  10  10  10
MACON           74  84  70  89  68 /  70  70  30  10  10
ROME            70  86  69  88  67 /  60  40  10  10  10
PEACHTREE CITY  71  84  67  87  66 /  70  70  10  10  10
VIDALIA         74  86  70  89  68 /  60  70  60  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HARRIS...HOUSTON...
JEFFERSON...JOHNSON...LAURENS...MACON...MARION...MONTGOMERY...
MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART...SUMTER...
TALBOT...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

19
Hazardous weather outlook, Jul 5, 5:29 AM EDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 AM EDT SUN JUL 5 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
529 AM EDT SUN JUL 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS EXPECTED IN NORTH GEORGIA TODAY.
A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING
ACROSS MUCH OF CENTRAL GEORGIA.

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE AT THE SURFACE WILL DRIFT ACROSS
TENNESSEE AND INTO NORTHERN GEORGIA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE FREQUENT LIGHTNING AND DAMAGING WINDS. SOME SMALL HAIL
WILL ALSO BE POSSIBLE...BUT DAMAGING WINDS WILL BE THE GREATER
THREAT. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH AND
CENTRAL GEORGIA...WITH A FEW SEVERE STORMS POSSIBLE OVER MUCH OF
CENTRAL GEORGIA...GENERALLY ALONG AND SOUTH OF INTERSTATE 20.

.DISCUSSION...
A DECAYING CONVECTIVE COMPLEX WILL DRIFT INTO NORTHERN GEORGIA
THIS MORNING...BRINGING A CHANCE OF WEAK TO MODERATE THUNDERSTORMS
INTO THAT AREA THROUGH MID-MORNING. RAIN FROM THIS COMPLEX WILL
ACT TO STABILIZE THE ATMOSPHERE FOR NORTHERN GEORGIA THIS
AFTERNOON...WHICH WILL REDUCE THE CHANCE FOR SEVERE THUNDERSTORMS
THERE.

SOUTH OF THE CONVECTIVE COMPLEX...HIGHER TEMPERATURES AND
MOISTURE WILL BUILD INTO WESTERN GEORGIA DURING THE AFTERNOON
HOURS. CAPES IN EXCESS OF 1500 ARE POSSIBLE ACROSS CENTRAL GEORGIA
DURING THE LATE AFTERNOON. WINDS ALOFT ARE RATHER WEAK...SO WELL-
ORGANIZED CONVECTION IS NOT EXPECTED. HOWEVER...BECAUSE OF THE AVAILABLE
INSTABILITY IN CENTRAL GEORGIA AND A BOUNDARY BETWEEN THE COOL AIR TO
THE NORTH AND THE MORE UNSTABLE AIR TO THE SOUTH...A FEW STORMS
THAT DO BECOME STRONG WILL BE CAPABLE OF PRODUCING WIND GUSTS OF
60-70 MPH ALONG WITH FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA
MONDAY AND SATURDAY...AND MAINLY ACROSS CENTRAL GEORGIA TUESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR POSSIBLE
ACTIVATION ACROSS CENTRAL GEORGIA.

In the hours before

Special weather statement, Jul 5, 4:44 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT SUN JUL 5 2009

GAZ104-052145-
444 PM EDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SUMTER COUNTY
UNTIL 545 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM SHILOH TO 7 MILES SOUTHWEST OF
CROXTON CROSSROADS...MOVING EAST AT 30 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 5, 5:03 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT SUN JUL 5 2009

GAZ083-093-095-105-106-052200-
503 PM EDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CRISP...
MACON...HOUSTON...TWIGGS AND DOOLY COUNTIES UNTIL 600 PM EDT...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM JEFFERSONVILLE...TO PERRY...TO
MONTEZUMA...TO AMERICUS...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 5, 5:55 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT SUN JUL 5 2009

GAZ096-097-106>110-052300-
555 PM EDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CRISP...
WILCOX...TELFAIR...PULASKI...DODGE...BLECKLEY AND LAURENS COUNTIES
UNTIL 700 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM COCHRAN...TO HAWKINSVILLE...TO
ARABI...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 5, 6:13 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT SUN JUL 5 2009

GAZ096-107-109-052300-
613 PM EDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN EASTERN
PULASKI...NORTHERN DODGE AND SOUTHERN BLECKLEY COUNTIES UNTIL 700 PM
EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING EXCESSIVE LIGHTNING NEAR DUBOIS ALONG
THE DODGE...BLECKLEY...PULASKI COUNTY LINE...MOVING EAST AT 25 MPH.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

19
Local storm report, Jul 5, 7:32 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     EASTMAN                 32.20N 83.18W
07/05/2009                   DODGE              GA   BROADCAST MEDIA

            WMAZ TV OF MACON REPORTS THAT VIEWER CALLED IN AND
            REPORTED SEVERAL TREES AND POWER LINES DOWN IN THE
            EASTMAN AREA.

&&

RAB
Special weather statement, Jul 5, 7:58 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT SUN JUL 5 2009

GAZ004>007-060100-
758 PM EDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN GILMER...SOUTHERN
FANNIN...WHITFIELD AND MURRAY COUNTIES UNTIL 900 PM EDT...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS DEVELOPING FROM COHUTTA...TO
ELLIJAY...TO JUST SOUTH OF MARGRET...MOVING SOUTHEAST AT 20 MPH.

THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND POSSIBLY
PEA-SIZED HAIL. OCCASIONAL TO FREQUENT CLOUD-TO-GROUND LIGHTNING CAN
ALSO BE EXPECTED WITH THIS ACTIVITY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:32 PM EDTSevere Thunderstorm WarningFFCHarris, Heard, Muscogee, Troup48 min
Jul 5, 8:37 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Pike, Spalding38 min
Jul 5, 8:44 PM EDTSevere Thunderstorm WarningFFCMeriwether51 min
Jul 5, 9:11 PM EDTSevere Thunderstorm WarningFFCCoweta49 min
Jul 5, 9:22 PM EDTSevere Thunderstorm WarningFFCLamar, Monroe53 min
Jul 5, 10:03 PM EDTSevere Thunderstorm WarningFFCGreene42 min
Jul 5, 10:35 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Wilkes40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.